Jun 25, 2006
54 Y/O W/M...POS SINCE JAN.'96...CD4'S 400=600, VL 7K=80K, T%20=24..DOC SAYS I SHOULD START MEDS PRIMARILY BECAUSE OF AGE AND SIMPLICITY OF NEWER COMBOS...RECOMENDING SUSTIVA & TRUVADA...YOUR THOUGHTS.
THANKS....THIS IS A VERY DIFFICULT DECISION
Response from Dr. Young
Thanks for your post.
With your counts, I wouldn't think that you need to rush into treatment until your very ready.
Your doctor is correct, insomuch as newer treatments are clearly easier to take and are better tolerated. Tenofovir/FTC (Truvada) and efavirenz (Sustiva, Stocrin) is a highly recommended and well tolerated first-line treatment; soon to be combined into a triple coformulated pill (one pill, once-daily).
If your having difficulty in deciding to start medications, I'd wait. When, and only when you're ready to adhere to a regimen; when you understand the risks and benefits of treatment, then you should start.
So, for now, talk to your doctor about your options and the rationale behind starting now versus waiting a little longer.
I hope this is helpful. BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Herpes After Sex With Sex Worker Worried I Have HIV
- Itchy Red Spots After Nipple Biting Sign Of HIV AIDS
- Itchy Skin After Sex With Sex Worker Sign Of HIV AIDS
- Oral Ulcers After Fingering Stripper Worried I Have HIV
- Painful Red Spots After Giving Handjob Worried I Have HIV
- Sore On Penis After Sex With Stripper Condom Broke Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.